MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC231400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Paralysis (1997)
Date of Event 07/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the patient underwent endovascular treatment of a thoracoabdominal aortic aneurysm using a gore® excluder® thoracoabdominal branch endoprostheses (tambe) device system.A tambe aortic component, gore® excluder® iliac branch component, and gore® excluder® aaa endoprosthesis contralateral leg component were implanted.A gore® molding & occlusion balloon catheter was also used as an accessory.It was noted that mural thrombus was present in the patient's aorta.On july 22, 2024, the gore representative became aware that the patient had developed paralysis in their arms and legs on (b)(6) 2024.The mural thrombus was suspected to have contributed to the event.It was reported that the patient's arms recovered fully on an unknown date and their legs regained sensation, but no motor function.On (b)(6) 2024, the patient was placed on comfort care.
 
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #ataa43720160a/ serial #(b)(6) udi #(b)(4) which has been captured in manufacturer report #2017233-2024-05238.Catalog #ceb231410a/ serial #(b)(6) / udi #(b)(4) catalog #mob37/ serial #(b)(6) / udi #(b)(4).A.4.Patient weight: asked but unavailable.B.7.Other relevant history, including preexisting medical conditions: asked but unavailable.D.10.Concomitant medical products and therapy dates: asked but unavailable.H.6.Type of investigation: code b15 - images were provided, and an imaging evaluation will be performed.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H.6.Investigation findings for imaging evaluation: code c19 - the imaging evaluation, performed by a clinical imaging specialist, reported that one time point was available for evaluation: pre-implantation cta dated on (b)(6) 2024.Proximal landing zone (45mm ¿ 85mm proximal to the celiac artery) diameters appeared to be: ~dta @ 45mm proximal to celiac ¿ 32.4mm, ~dta @ 65mm proximal to celiac ¿ 33.9mm, ~dta @ 85mm proximal to celiac ¿ 34.7mm.All diameters within the proximal landing zone had circumferential thrombus up to 4.8mm in thickness.Thrombus was present throughout the abdominal aorta and extended into the common iliac arteries, especially the right common iliac.The images provided did not allow for evaluation in relation to the post-implantation reported complaint.H.6.Investigation conclusions: code d15 - there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.H.6.Investigation conclusions: code d12 added.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, neurologic damage, local or systemic (e.G., stroke, paraplegia, paraparesis).H.6.Investigation findings for imaging evaluation: code c21 updated to code c19.H.6.Investigation conclusions: code d16 updated to code d15.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20021433
Report Number3013164176-2024-02179
Device Sequence Number20673590
Product Code MIH
UDI-Device Identifier00733132618583
UDI-Public00733132618583
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPLC231400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Other;
Patient Age71 YR
Patient SexMale